MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE MX850 PATIENT MONITOR

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH INTELLIVUE MX850 PATIENT MONITOR
Model Number 866470
Medical Device Problem Codes No Audible Alarm (1019); Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Codes Cardiac Arrest (1762); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the nurse did not hear the system red alarm.There was no reported adverse event to the patient or user.
 
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.Address state - (b)(6).
 
Event or Problem Description
Philips received a complaint on the intellivue mx850 patient monitor indicating that the device failed to alarm.The patient developed hypoxia, low blood pressure, and asystole.Cardiopulmonary resuscitation was administered to the patient.Additional information has been requested to complete the complaint investigation.
 
Additional Manufacturer Narrative
The patient received cardiopulmonary resuscitation and made a full recovery.A philips application specialist spoke with the customer.It was determined that during the event yellow and red alarms sounded on the active display (ad) ad75 and on the piic.Red visual alarm displayed on overview monitor, but no audible alarm was heard by the nurses.It was concluded that the audible alarm was not heard because a member of the clinical staff turned the ad and piic volume down to level 1.Additionally, the mx850 device configuration was set to mute.The resolution was to unmute the mx850 and increase the device volumes from 1 to 4.Good faith effort completed to request event logs.
 
Additional Manufacturer Narrative
The product support engineer (pse) reviewed the logs on 28-feb-2023 ~08:00 a.M.That showed many alerts around 8:00 a.M.For bed 45.The first acknowledgement was at 08:18 by switching alarm on/off at bedside monitor sbm-04.The pse looked at the alert volume settings of picix and no volume level change was stored in audit log file provided for timeframe of 26-february until 03-03-2023 07:48:22.The volume level changed in the period of 03-march to 07-march-2023 several times to a lower volume than the default setting of 4.No entries of alert volume settings of ivpm in audit logs found during this time.
 
Additional Manufacturer Narrative
A philips application specialist spoke with the customer.It was determined that during the event yellow and red alarms sounded on the active display (ad) ad75 and on the piic.Red visual alarm displayed on overview monitor, but no audible alarm was heard by the nurses.It was concluded that the audible alarm was not heard because a member of the clinical staff turned the ad and piic volume down to level 1.Additionally, the mx850 device configuration was set to mute.The piic logs were retrieved from the customer for further evaluation of the piic volume and alarm data by philips product support engineer (pse).The resolution was to unmute the mx850 and increase the device volumes from 1 to 4.He product support engineer (pse) reviewed the piic logs on 28-feb-2023 ~08:00 a.M.That showed many alerts around 8:00 a.M.For bed 45.The first acknowledgement was at 08:18 by switching alarm on/off at bedside monitor sbm-04.The pse looked at the alert volume settings of picix and no volume level change was stored in audit log file provided for timeframe of 26-february until 03-03-23 07:48:22.The volume level changed in the period of 03-march to 07-march-2023 several times to a lower volume than the default setting of 4.No entries of alert volume settings of intellivue patient monitor (ivpm) in audit logs were found during this time.The audit log files of the picix, were requested from the fse, covering a longer timeframe than only 26-feb to 28-feb-2023 to determine the operation (current) volume setting of the piic.Unfortunately, the fse was unable to find the log entry that showed the volume was set to ¿1¿ due to the piic trace only going to a maximum of 90 days in the past.Another pse analyzed the mx850 monitor configuration file logs that contained three different profiles: monitor/measurement settings block chu jour, chu nuit and chu confort.A few configuration items could have influenced the monitor¿s audible alarm behavior.Based on the information available and the testing conducted, the cause of the reported problem was not confirmed due to the passage of time of the piic logs.Unfortunately, we did not have evidence that showed the piic volume being turned down to level 1.The customer's resolution was to unmute the mx850 and increase the device volumes from 1 to 4.Since we do not have evidence from the piic trend review data to support the statement that the nursing staff had reduced alarm volume to level 1 on both devices, we can only confirm that the cause of the reported issue could not be determined.The device remains at the customer site.No further investigation or action is warranted.No further investigation or action is warranted.

Brand Name
INTELLIVUE MX850 PATIENT MONITOR
Common Device Name
INTELLIVUE MX850 PATIENT MONITOR
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key16673616
Report Number9610816-2023-00146
Device Sequence Number5219643
Product Code MHX
UDI-Device Identifier00884838070790
UDI-Public00884838070790
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K210906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number866470
Device Catalogue Number866470
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer03/21/2023
03/21/2023
03/21/2023
03/21/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date05/08/2023
06/05/2023
06/08/2023
07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown